Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 43, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 1, 2015, 12:58 AM MST for Pima County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2015, 12:58 AM MST (07:58 UTC)
- Expired
- Sep 1, 2015, 4:00 AM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 45 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 8.0 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2581 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
525
WGUS55 KTWC 010758
FFWTWC
AZC019-011100-
/O.NEW.KTWC.FF.W.0043.150901T0758Z-150901T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
1258 AM MST TUE SEP 1 2015
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN PIMA COUNTY IN SOUTHEASTERN ARIZONA...
* UNTIL 400 AM MST
* AT 1254 AM MST...DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS
PRODUCING HEAVY RAIN IN THE CATALINA FOOTHILLS...REDINGTON
PASS...AND TANQUE VERDE AREAS. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... FAR NORTH
AND NORTHEAST TUCSON...TANQUE VERDE...CATALINA FOOTHILLS...MOUNT
LEMMON/SUMMERHAVEN...SABINO CANYON...SAGUARO NATIONAL PARK EAST
AND CATALINA.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...SABINO CREEK...
RINCON CREEK...AGUA CALIENTE WASH...CAÑADA DEL ORO...SUTHERLAND
WASH...TANQUE VERDE WASH...GIBB WASH...VENTANA CANYON WASH...ALDER
WASH...PANTANO WASH...AND RILLITO RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3248 11054 3206 11050 3212 11071 3223 11075
3223 11095 3248 11088
$$
MEYER2 follow-up statements
625
WGUS75 KTWC 010846
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
146 AM MST TUE SEP 1 2015
AZC019-011100-
/O.CON.KTWC.FF.W.0043.000000T0000Z-150901T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
146 AM MST TUE SEP 1 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM MST FOR
NORTHEASTERN PIMA COUNTY...
AT 141 AM MST...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THUNDERSTORMS CONTINUING TO PRODUCE HEAVY RAIN IN THE CATALINA
MOUNTAINS...FOOTHILLS...REDINGTON PASS...AND TANQUE VERDE AREAS. MT
LEMON HAS REPORTED .83 IN THE PAST 15 MINUTES WITH A TOTAL OF ALMOST
4 INCHES IN THE PAST 6 HOURS.
EXCESSIVE RAINFALL OVER THE WARNED AREA WILL CAUSE ROCK AND MUD
SLIDES NEAR STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF
ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FAR NORTH AND NORTHEAST TUCSON...TANQUE VERDE...CATALINA
FOOTHILLS...MOUNT LEMMON/SUMMERHAVEN...SABINO CANYON...SAGUARO
NATIONAL PARK EAST AND CATALINA.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
SABINO CREEK...RINCON CREEK...AGUA CALIENTE WASH...CAÑADA DEL
ORO...SUTHERLAND WASH...TANQUE VERDE WASH...GIBB WASH...VENTANA
CANYON WASH...ALDER WASH...PANTANO WASH...AND RILLITO RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. EXPECT HEAVY FLOW AND FLOODING OF
WASHES...STREAMS...CANYONS AND SOME ROADS IN THE AREA.
&&
LAT...LON 3248 11054 3206 11050 3212 11071 3223 11075
3223 11095 3248 11088
$$
MEYER687
WGUS75 KTWC 011055
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
355 AM MST TUE SEP 1 2015
AZC019-011104-
/O.EXP.KTWC.FF.W.0043.000000T0000Z-150901T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
355 AM MST TUE SEP 1 2015
...THE FLASH FLOOD WARNING FOR NORTHEASTERN PIMA COUNTY WILL EXPIRE
AT 400 AM MST...
THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED
TO POSE A THREAT. HEAVY FLOW WILL CONTINUE IN WASHES THROUGH THE
MORNING HOURS...AND ADDITIONAL RUNOFF FROM MT LEMMON IS POSSIBLE.
THIS WARNING WILL BE REPLACED BY AN URBAN AND SMALL STREAM FLOOD
ADVISORY.
LAT...LON 3248 11054 3206 11050 3212 11071 3223 11075
3223 11095 3248 11088
$$
MEYERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 9:40 PM MST, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 31, 9:40 PM MST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 940 PM MST MON AUG 31 2015 .SYNOPSIS...SCATTERED THUNDERSTORMS WILL OCCUR AGAIN TUESDAY AFTERNOON AND EVENING. A WEAK DRYING TREND AND WEAK FLOW WILL TEND TO LIMIT MOST THUNDERSTORM ACTIVITY TO AREAS EAST OF TUCSON THE SECOND HALF OF THE WEEK. INCREASING MOISTURE FROM THE SOUTH WILL BRING A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS THIS WEEKEND. && .DISCUSSION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WERE OCCURRING GENERALLY NORTHEAST OF THE INTERSTATE-10 CORRIDOR AT THIS TIME. BASED ON RADAR TRENDS AND SEVERAL HRRR SOLUTIONS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE DURING THE NEXT SEVERAL HOURS MAINLY FROM TUCSON METRO AREA NORTH-TO-NORTHEAST ACROSS SOUTHEAST PINAL COUNTY...GRAHAM COUNTY AND NRN GREENLEE COUNTY. THE MAIN CONCERN WILL BE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND BRIEF STRONG AND GUSTY WINDS. HAVE MAINTAINED ISOLATED SHOWERS/TSTMS SOUTH-TO-SOUTHEAST OF TUCSON THE REST OF TONIGHT. HOWEVER...THE BULK OF THE HEAVIER RAINFALL AMOUNTS WILL ALMOST CERTAINLY OCCUR WITH THE SHOWERS/TSTMS ACROSS NERN SECTIONS. SEVERAL HRRR SOLUTIONS SUGGEST THE BULK OF ANY SHOWERS/TSTMS WILL END AROUND SUNRISE TUE. ADEQUATE MOISTURE WILL JUSTIFY A SLIGHT CHANCE OF SHOWERS/TSTMS TO OCCUR MAINLY FROM TUCSON EWD/SWD LATE TUE MORNING. PLEASE REFER TO THE ADDITIONAL SECTIONS FOR FURTHER DETAIL. && .AVIATION...VALID THRU 02/06Z. SCATTERED TO PERHAPS NUMEROUS -TSRA/-SHRA MAINLY FROM KTUS VICINITY NEWD TO THE WHITE MOUNTAINS NE OF KSAD THE REST OF TONIGHT. THESE -TSRA/-SHRA SHOULD REMAIN NORTH OF THE KOLS/KDUG TERMINALS. THE BULK OF THIS ACTIVITY IS EXPECTED TO END AROUND DAYBREAK TUESDAY. EXPECT SCATTERED -TSRA/-SHRA MAINLY FROM KTUS VICINITY EWD TO THE NEW MEXICO BORDER TUESDAY AFTERNOON AND EVENING. BRIEF MVFR CONDITIONS AND GUSTY WINDS TO 45 KTS MAY OCCUR WITH WITH THE STRONGER THUNDERSTORMS. OTHERWISE...CLOUD DECKS WILL GENERALLY RANGE FROM 8- 12K FT AGL AND SURFACE WIND WILL GE MOSTLY LESS THAN 10 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY WITH A BIT OF AN EASTWARD SHIFT IN THE ACTIVITY EACH DAY. WITH SOUTHWEST FLOW ALOFT...STORMS WILL GENERALLY MOVE TOWARD THE NORTHEAST OUTSIDE THE INFLUENCE OF OUTFLOWS. FOR THE MOST PART STORMS WILL BE DECENT RAINERS WITH WIND GUSTS IN THE 25-40 MPH RANGE...WHILE A COUPLE EACH DAY WILL BE STRONGER. THROUGH MUCH OF THE COMING WEEK WINDS WILL BE LIGHT WITH A WEST TO SOUTHWEST 10-15 MPH BREEZE EACH AFTERNOON. FROM FRIDAY ONWARD THERE IS THE POTENTIAL FOR THE SOUTHWEST FLOW ALOFT TO CAPTURE REMNANT TROPICAL SYSTEMS AND DIRECT THAT MOISTURE UP ACROSS OUR AREA FOR PERIODS OF ENHANCEMENT TO THE PRECIPITATION POTENTIAL. && .PREV DISCUSSION /230 PM MST/...THEREAFTER...THE GFS AND ECMWF DIFFER ON HOW MUCH DRYING TAKES PLACES AS A LOW PRESSURE TROUGH DEEPENS ALONG THE WEST COAST...AND THE SOUTHWESTERLY FLOW ALOFT INCREASES ACROSS THE AREA. FOR NOW...WILL CONTINUE TO ADVERTISE A DECREASE AND EASTERLY SHIFT IN RAIN CHANCES FOR TOMORROW INTO AT LEAST FRIDAY. FORECAST BECOMES MORE UNCERTAIN THIS WEEKEND AS THE GFS AND ECMWF SHOWED WIDELY DIFFERENT SOLUTIONS IN THE STRENGTH AND TRACK OF A SYSTEM MOVING INTO THE PACIFIC NORTHWEST. FOR NOW...WILL LEAN MORE TOWARD THE GFS SOLUTION WHICH SUGGESTED THAT THERE MIGHT BE SOME TROPICAL INFLUENCE FROM THE EASTERN PACIFIC AS A POSSIBLE SYSTEM HELPS PUSH DEEPER MOISTURE BACK INTO THE AREA BY THE WEEKEND. OTHERWISE...HIGH TEMPERATURES WILL BE NEAR SEASONABLE READINGS THIS WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 31, 7:48 PM MST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 748 PM MST MON AUG 31 2015 AZZ504-506-514-010315- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ- 748 PM MST MON AUG 31 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES UNTIL 815 PM MST... AT 747 PM MST...DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS NEAR ORO VALLEY AND DOVE MOUNTAIN...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... TUCSON...ORO VALLEY...MARANA...FLOWING WELLS...CASAS ADOBES... TORTOLITA...CATALINA STATE PARK...SABINO CANYON...CATALINA FOOTHILLS AND CATALINA. LAT...LON 3228 11105 3245 11109 3256 11101 3233 11079 TIME...MOT...LOC 0247Z 236DEG 8KT 3241 11097 CARLAW
Local storm report, Aug 31, 8:06 PM MST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
806 PM MST MON AUG 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 1 W CATALINA FOOTHILLS 32.31N 110.91W
08/31/2015 PIMA AZ TWITTER
TWITTER PHOTOS AND MULTIPLE ONLINE REPORTS OF TREES
DOWN ON SUNRISE ROAD FROM SWAN WEST TO VIA PALOMITA.
&&
EVENT NUMBER TWC1500094
CARLAWLocal storm report, Aug 31, 9:29 PM MST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
929 PM MST MON AUG 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 2 S ORO VALLEY 32.40N 110.97W
08/31/2015 PIMA AZ BROADCAST MEDIA
PHOTOS SHOW A 40 FOOT TREE KNOCKED OVER AND ONTO A
HOUSE IN ORO VALLEY.
&&
EVENT NUMBER TWC1500095
CARLAWThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 5:25 PM MST | Special Weather Statement | TWC | Pinal | 35 min |
| Aug 31, 6:15 PM MST | Special Weather Statement | TWC | Pima | 30 min |
| Aug 31, 6:19 PM MST | Special Weather Statement | TWC | 26 min | |
| Aug 31, 6:40 PM MST | Severe Thunderstorm Warning | TWC | Pima | 35 min |
| Aug 31, 7:48 PM MST | Special Weather Statement | TWC | 27 min | |
| Aug 31, 8:04 PM MST | Severe Thunderstorm Warning | TWC | Pima | 26 min |
| Aug 31, 8:33 PM MST | Areal Flood Advisory | TWC | Graham, Pima, Pinal | 117 min |
| Aug 31, 10:42 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Pima, Pinal | 108 min |
| Aug 31, 11:57 PM MST | Flash Flood Warning | TWC | Pinal | 3 hr |
| Sep 1, 12:34 AM MST | Areal Flood Advisory | TWC | Pima | 116 min |
| Sep 1, 4:04 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.